MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET
Catalog Number 4121201
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Per journal article "characteristics of autologous peripheral blood stem cells collection over a one-year period" by ahmetovic-karic, et alahmetovic-karic, g., catovic-baralija, e., sofo-hafizovic, a.A retrograde analysis of 24 leukapheresis in 20 adult patients with malignant hematological diseases in the blood transfusion institute of the federation of bosnia and herzegovina in sarajevo, was done.Cell separators amicus and spectra optia were used for collection procedures.Results the patient¿s age ranged from 27 to 65 years.Target cells were collected in one procedure in sixteen patients, while in four patients they were collected in two procedures.The mean cd34+ collection efficiency was (b)(4).The median number of cd34+ cells and percentage of cd34+ cells in the products were 5.52x10e6/kg (range (b)(4)) and (b)(4) (range (b)(4)).A strong positive correlation was found between the number of cd34+ cells in peripheral blood on the apheresis day and the amount of cd34+ cells collected in the products ((b)(4)).A total of (b)(4) of patients collected the amount of =3x10e6/kg and (b)(4) of =5x10e6/kg cd34+ cells for a single transplant.A decrease in platelet count, hemoglobin and hematocrit values after the procedure was not significant.Potassium decrease showed statistical significance ((b)(4)).Adverse events occurred during one procedure (b)(4).A decrease in platelet count, haemoglobin and haematocrit values in peripheral blood after leukapheresis was observed, without statistical significance ((b)(4), respectively).The median number of circulating cd34+ cells in peripheral blood on apheresis day was 62x10e6/l (range (b)(4)).Calcium and potassium values in peripheral blood decreased after the procedure, where the decrease in potassium showed statistical significance ((b)(4)) (table 4).Adverse events occurred during one procedure ((b)(4)) due to impaired blood flow through one of the lines of central venous catheter.Specific details, such as patient information and outcome, were not included in the article for these events, therefore this report is being provided as a summary of the events.It is unknown at this time if medical intervention was required for these events the collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Lot number, manufacture and expiry date are not available at this time.Investigation: per the article "in conclusion, the leukapheresis procedure is fully automated and involves the use of standardized cell collection protocols.The results of this study, such as low number of adverse events and good collection efficiency with adequate patient monitoring, indicate that leukapheresis is a safe procedure that is successfully used in the autologous transplantation process in the treatment of malignant haematological diseases." investigation is in process, a follow-up report will be provided.Citation: ahmetovic-karic, g., catovic-baralija, e., & sofo-hafizovic, a.(2020).Characteristics of autologous peripheral blood stem cells collection over a one-year period.Medicinski glasnik: official publication of the medical association of zenica-doboj canton, bosnia and herzegovina, 17(2), 290¿296.Https://doi.Org/10.17392/1171-20.
 
Additional Manufacturer Narrative
Lot number, manufacture and expiry date are not available at this time.Investigation: per the article "in conclusion, the leukapheresis procedure is fully automated and involves the use of standardized cell collection protocols.The results of this study, such as low number of adverse events and good collection efficiency with adequate patient monitoring, indicate that leukapheresis is a safe procedure that is successfully used in the autologous transplantation process in the treatment of malignant haematological diseases." further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.There is no report of an injury or medical intervention for this event.No further reporting will be provided as this does not represent a reportable event.  citation: ahmetovic-karic, g., catovic-baralija, e., & sofo-hafizovic, a.(2020).Characteristics of autologous peripheral blood stem cells collection over a one-year period.Medicinski glasnik: official publication of the medical association of zenica-doboj canton, bosnia and herzegovina, 17(2), 290¿296.Https://doi.Org/10.17392/1171-20.
 
Event or Problem Description
Per journal article "characteristics of autologous peripheral blood stem cells collection over a one-year period" by ahmetovic-karic, et alahmetovic-karic, g., catovic-baralija, e., sofo-hafizovic, a.A retrograde analysis of 24 leukapheresis in 20 adult patients with malignant hematological diseases in the blood transfusion institute of the federation of bosnia and herzegovina in sarajevo, was done.Cell separators amicus and spectra optia were used for collection procedures.Results the patient¿s age ranged from 27 to 65 years.Target cells were collected in one procedure in sixteen patients, while in four patients they were collected in two procedures.The mean cd34+ collection efficiency was 57.7%.The median number of cd34+ cells and percentage of cd34+ cells in the products were 5.52x10e6/kg (range 3.28-9.00) and 1.57% (range 0.96-2.91).A strong positive correlation was found between the number of cd34+ cells in peripheral blood on the apheresis day and the amount of cd34+ cells collected in the products (rs=0.73).A total of 95% of patients collected the amount of =3x10e6/kg and 55% of =5x10e6/kg cd34+ cells for a single transplant.A decrease in platelet count, hemoglobin and hematocrit values after the procedure was not significant.Potassium decrease showed statistical significance (p<0.000).Adverse events occurred during one procedure (4.2%).A decrease in platelet count, haemoglobin and haematocrit values in peripheral blood after leukapheresis was observed, without statistical significance (p=0.139 and p=0.714, respectively).The median number of circulating cd34+ cells in peripheral blood on apheresis day was 62x10e6/l (range 28.99-89.38).Calcium and potassium values in peripheral blood decreased after the procedure, where the decrease in potassium showed statistical significance (p<0.000) (table 4).Adverse events occurred during one procedure (4.2%) due to impaired blood flow through one of the lines of central venous catheter.Specific details, such as patient information and outcome, were not included in the article for these events, therefore this report is being provided as a summary of the events.It is unknown at this time if medical intervention was required for these events the collection set is not available for return because it was discarded by the customer.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA COLLECT SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key18951290
Report Number1722028-2024-00087
Device Sequence Number7965656
Product Code LKN
UDI-Device Identifier05020583121201
UDI-Public05020583121201
Combination Product (Y/N)N
Initial Reporter CountryBK
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4121201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown